1. Please take 30 seconds to register your free account to remove most ads, post topics, make friends, earn reward points at our store, and more!  

SVT (and not the Ampeg amp)

Discussion in 'Off Topic [BG]' started by fishtx, Oct 2, 2008.


  1. fishtx

    fishtx Supporting Member

    Mar 30, 2007
    Dallas, TX
    Endorsing Artist: Genzler Amplification/Spector Basses/Mojo Hand FX
    Hey all...Well I just got home from the hospital (for the 4th time in the past 2 years). I have this condition called SVT (Supraventricular Tachycardia). It's a condition where my heart just takes off, and starts racing. It's caused by an electrical signal problem that causes your heart to basically misfire.

    This time around, when they hooked me up to the EKG machine, my heart rate was at 216 beats per minute. They stop it by giving you an IV and squirting some stuff in you that restarts your heart. I'm fine now, but these episodes always freak me out.

    Anyways, I just wanted to see if there are any of my Bass brethren out there that alwso have this condition, and find out how you are dealing with it.

    About two years ago, they did a Cardiac catheterization on me, where they run a catheter into your leg (groin) and up into your heart, to see if you have any blocks of clogs...I was fine. They are telling me now, that there is a procedure where they can go back in through your leg (groin), and actually carterize this nerve that causes the missfire, and this fixes the problem about 95% of the time...BUT, there is a very very small chance they can screw this up, and if they do, they might have to imediately put a pace maker in you.

    There is also another treatment they are offering, where I will have to take a pill twice a day for the rest of my life...so guess which one I opted for??...LOL...you betcha...give me the pills...I will only do this other thing if the pills don't work.

    If anyone else is out there thats dealing with this, and feel like sharing, please let me know...This can be really scary, as you think you may be having a heart attack...
     
  2. MakiSupaStar

    MakiSupaStar The Lowdown Diggler

    Apr 12, 2006
    Huntington Beach, CA
    Hey wow. Sometimes that happens to me. I could be sitting somewhere and suddenly my heart starts racing. Is that the same thing, or is yours different? It doesn't really hurt but it feels kind of weird.
     
  3. NJL

    NJL

    Apr 12, 2002
    San Antonio
    bump and subscribe

    this is interesting..

    :)
     
  4. fishtx

    fishtx Supporting Member

    Mar 30, 2007
    Dallas, TX
    Endorsing Artist: Genzler Amplification/Spector Basses/Mojo Hand FX
    Yep...thats pretty much what happens. I was just sitting and working at my computer this last time it happened...it just comes on out of the blue...

    I don't have any real pain to speak of...it's just more of an uncomfortable feeling, and I get really dizzy and light-headed...and clammy feeling...

    The first couple of times it happened, I just sat there until it stopped, but then it happened where it didn't just stop (for like 30 minutes), and I got spooked and went to the ER...thats how I found out what it was...
     
  5. MakiSupaStar

    MakiSupaStar The Lowdown Diggler

    Apr 12, 2006
    Huntington Beach, CA
    I've never had it happen that long, and come to think of it, I haven't had that happen to me in a long time. 30 minutes of it would scare the crap out of me too.
     
  6. fishtx

    fishtx Supporting Member

    Mar 30, 2007
    Dallas, TX
    Endorsing Artist: Genzler Amplification/Spector Basses/Mojo Hand FX
    Evindently it's a pretty common thing (thats what the doctors have told me)...

    That's why I started this thread to see if any others out there were dealing with it...
     
  7. lopxtc

    lopxtc

    Jan 18, 2007
    St. Louis, MO
    Your not alone my wife has the problem also.

    She has started figuring out certain things/situations that cause it to just flip on (as it were) and works on trying to avoid those situations. Unfortunately we discovered that to loud or to deep a bass can cause it to kick in on her.

    Getting it to flip off on the other hand is a bitch. Sometimes its gone away in a matter of mins, other times its lasted for hours and on those long ones she is totally drained and unable to much for the rest of the day or the following day.

    Aaron
     
  8. lopxtc

    lopxtc

    Jan 18, 2007
    St. Louis, MO
    Of the two people I know with SVT neither one has ever put any serious thought into this one type of treatment due to high chance of problems, and the serious problems that follow after.

    Hmm the pills are a new one to me, my wife is a pharmtech so I will have to check with her to see if she has heard of this. Shoot me a PM with the name of the medicine and I'll ask her to check it out for you.

    Aaron
     
  9. CElton

    CElton I'm a new note finder...

    I was diagnosed with this about 10 years ago. At that time, the only way to treat it was with medication. Mine was crazy, like over 220 beats/minute when it kicked in. Several times, I was on the verge of passing out.

    I took the perscription and it worked, but one of the side effects was that I constantly felt fatigued. I just couldn't deal with it so I went back and they suggested trying the catheritization thing. I did it and could not be happier. Worked like a charm.

    Good luck, I know it's a drag not knowing when an episode will strike and how long it will last.
     
  10. lopxtc

    lopxtc

    Jan 18, 2007
    St. Louis, MO
    A side note is that one of the possible meds is Digoxen which is a med that requires screening before hand including blood work, and monitoring even after taking. Fatigue is one of the major side-effects of the blood medicine.

    Glad to hear it worked for you, not to scare the OP of this posting but my wife's friend had the surgery and it left him with more frequent attacks :( ...

    Aaron
     
  11. fishtx

    fishtx Supporting Member

    Mar 30, 2007
    Dallas, TX
    Endorsing Artist: Genzler Amplification/Spector Basses/Mojo Hand FX
    The drug they prescribed for me is called "Flecainide"...I am supposed to take it twice a day...So far I haven't really felt any side effects...
     
  12. NJL

    NJL

    Apr 12, 2002
    San Antonio
    damn, this is some really scary stuff :(
     
  13. fishtx

    fishtx Supporting Member

    Mar 30, 2007
    Dallas, TX
    Endorsing Artist: Genzler Amplification/Spector Basses/Mojo Hand FX
    yeah it's kinda scary, but the good news is it's not life threatening...at least thats what I've been told by the doctor's...lol...But when your heart starts beating over 200/per min...it'll damn sure get your attention...
     
  14. CElton

    CElton I'm a new note finder...

    +1...it only feels like you're dying or like that "Alien" thing is trying to pop out of your chest. :D
     
  15. MakiSupaStar

    MakiSupaStar The Lowdown Diggler

    Apr 12, 2006
    Huntington Beach, CA
    I had it happen to me while I was sitting in the line-up surfing. I was just floating there, sitting on my board waiting for a wave. It didn't last long, but suddenly I realized that if anything happened there was a high chance of me drowning.
     
  16. CElton

    CElton I'm a new note finder...

    Yeah, it always seemed to happed to me when I was inactive. Sometimes it would kick in when I sneezed. :eyebrow:

    I had it happen when I was driving once and if it had been under slightly different circumstances, it could possibly have been deadly.
     
  17. Vince S.

    Vince S. Resident Former Bassist

    Jan 24, 2003
    I don't get SVT, but I do get PVCs (pre-ventricular contractions), which feel like skipped beats or like something thumping on your chest. I have mitral valve regurgitation, where the valve doesn't close all the way so some blood backwashes into the left atrium. The cardiologist says that the backwash can sometimes irritate the inside wall of the left atrium and cause some random electrical activity to shoot off.

    As an EMT though, I've seen people experiencing SVT, doesn't look like fun at all. Usually the Paramedic will hook up the person to an EKG to determine what kind of rhythm it is, and then can give the IV drugs you mentioned to terminate it.
     
  18. fishtx

    fishtx Supporting Member

    Mar 30, 2007
    Dallas, TX
    Endorsing Artist: Genzler Amplification/Spector Basses/Mojo Hand FX
    Only once has it happened to me where I was in a situation that could have been really bad...I was driving on the expressway...I quickly pulled over and got off on the next exit and sat there until it stopped...then went straight home...That was like the first time it ever happened to me and it only lasted about 30 seconds...

    The drug they give you to stop it (via IV) is called something like adenizine...not sure how it's spelled...but it works really fast...like within seconds of them giving it to you...
     
  19. fishtx

    fishtx Supporting Member

    Mar 30, 2007
    Dallas, TX
    Endorsing Artist: Genzler Amplification/Spector Basses/Mojo Hand FX
    wow...now that would be scary...
     
  20. This happens to me on occasion, but not to the severity that it seems to happen to you all.

    I also have an anxiety problem, I think. Usually when I have to do something in front of large amounts of people by myself. It happens every now and then. Sometimes I'm not affected. Other times, my heart is beating so fast and hard that it's noticeable, I think, to others.

    NOT cool.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.